Alert archive / Kansas / Wind Advisories in 2009
Wind Advisory 16, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Apr 1, 2009, 10:47 AM CDT for 4 counties in Kansas. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Apr 1, 2009, 10:47 AM CDT (15:47 UTC)
- Expired
- Apr 1, 2009, 3:17 PM CDT
- In force
- 5 hr
- Issued by
- NWS Wichita, KS
Counties Butler County, KS, Cowley County, KS, Sedgwick County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 32 km from the middle of the area, began a volume at 15:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 3.8 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2574 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 175 m²/s²
- 0-3 km storm-relative helicity
- 267 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KICT 011547 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1047 AM CDT WED APR 1 2009 KSZ069-083-092-093-020000- /O.NEW.KICT.WI.Y.0016.090401T1547Z-090401T2100Z/ /O.CON.KICT.WI.Y.0015.090402T0500Z-090402T1500Z/ BUTLER-SEDGWICK-SUMNER-COWLEY- INCLUDING THE CITIES OF...EL DORADO...AUGUSTA...WICHITA... WELLINGTON...WINFIELD...ARKANSAS CITY 1047 AM CDT WED APR 1 2009 ...WIND ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. A WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CDT THURSDAY. LOW PRESSURE WILL DEEPEN ACROSS THE CENTRAL HIGH PLAINS TODAY. THIS HAS RESULTED IN STRONG AND GUSTY SOUTH WINDS ACROSS PARTS OF SOUTH CENTRAL KANSAS AT MIDDAY...WHICH WILL CONTINUE INTO THE AFTERNOON. BY TONIGHT...INTENSE SURFACE LOW PRESSURE WILL TRACK ACROSS CENTRAL OKLAHOMA. NORTH OF THE SURFACE LOW...STRONG NORTH AND NORTHEAST WINDS WILL DEVELOP TONIGHT INTO THURSDAY MORNING. SUSTAINED WINDS BETWEEN 30 AND 35 MPH WILL BE COMMON WITH SOME GUSTS AROUND 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ049>053-067-068-082-091-020000- /O.CON.KICT.WI.Y.0015.090402T0500Z-090402T1500Z/ SALINE-RICE-MCPHERSON-MARION-CHASE-RENO-HARVEY-KINGMAN-HARPER- INCLUDING THE CITIES OF...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...KINGMAN...ANTHONY... HARPER 1047 AM CDT WED APR 1 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CDT THURSDAY... A WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CDT THURSDAY. INTENSE SURFACE LOW PRESSURE WILL TRACK ACROSS CENTRAL OKLAHOMA TONIGHT. NORTH OF THE SURFACE LOW...STRONG NORTH AND NORTHEAST WINDS CAN BE EXPECTED TONIGHT INTO THURSDAY MORNING. SUSTAINED WINDS BETWEEN 30 AND 35 MPH WILL BE COMMON WITH SOME GUSTS AROUND 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KED
1 follow-up statement
000 WWUS73 KICT 012017 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 317 PM CDT WED APR 1 2009 KSZ069-083-092-093-020430- /O.CAN.KICT.WI.Y.0016.000000T0000Z-090401T2100Z/ /O.EXT.KICT.WI.Y.0015.090402T0500Z-090402T1600Z/ BUTLER-SEDGWICK-SUMNER-COWLEY- INCLUDING THE CITIES OF...EL DORADO...AUGUSTA...WICHITA... WELLINGTON...WINFIELD...ARKANSAS CITY 317 PM CDT WED APR 1 2009 ...WIND ADVISORY IS CANCELLED FOR THIS AFTERNOON... ...WIND ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND ADVISORY FOR THIS AFTERNOON. THE WIND ADVISORY IS NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM CDT THURSDAY. LOW PRESSURE WILL DEEPEN ACROSS THE CENTRAL HIGH PLAINS THIS EVENING. BY EARLY THURSDAY MORNING...THE INTENSE SURFACE LOW PRESSURE WILL TRACK ACROSS CENTRAL OKLAHOMA. NORTH OF THE SURFACE LOW...STRONG NORTH TO NORTHEAST WINDS WILL DEVELOP LATE TONIGHT INTO THURSDAY MORNING. SUSTAINED WINDS BETWEEN 30 AND 35 MPH WILL BE COMMON WITH SOME GUSTS AROUND 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ049-012130- /O.CAN.KICT.WI.Y.0015.090402T0500Z-090402T1500Z/ SALINE- INCLUDING THE CITY OF...SALINA 317 PM CDT WED APR 1 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND ADVISORY. GUSTY NORTH TO NORTHEAST WINDS WILL DEVELOP LATE TONIGHT INTO THURSDAY MORNING...AND WILL COMBINE WITH AREAS OF SNOW. THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED AND WILL BE REPLACED BY A WINTER WEATHER ADVISORY FOR THE COMBINATION OF SNOW AND GUSTY WINDS. $$ KSZ050>053-067-068-082-091-020430- /O.EXT.KICT.WI.Y.0015.090402T0500Z-090402T1600Z/ RICE-MCPHERSON-MARION-CHASE-RENO-HARVEY-KINGMAN-HARPER- INCLUDING THE CITIES OF...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...KINGMAN...ANTHONY... HARPER 317 PM CDT WED APR 1 2009 ...WIND ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM CDT THURSDAY... THE WIND ADVISORY IS NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM CDT THURSDAY. INTENSE SURFACE LOW PRESSURE WILL TRACK ACROSS CENTRAL OKLAHOMA LATE TONIGHT INTO THURSDAY MORNING. TO THE NORTH OF THE SURFACE LOW...STRONG NORTH TO NORTHEAST WINDS CAN BE EXPECTED LATE TONIGHT INTO THURSDAY MORNING. SUSTAINED WINDS BETWEEN 30 AND 35 MPH WILL BE COMMON WITH SOME GUSTS AROUND 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KED/ADK
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Apr 1, 6:46 AM CDT, 4 hours 1 minute earlier.
Area forecast discussion, Apr 1, 6:46 AM CDT, 4 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 646 AM CDT WED APR 1 2009 .AVIATION...12Z TAFS KRSL/KSLN/KHUT/KICT/KCNU MAIN AVIATION CONCERN WILL BE INCREASING PRECIP CHANCES...LOWER CIGS AND VERY STRONG WINDS TONIGHT. A STRONG UPPER SHORTWAVE IS CURRENTLY APPROACHING CO AND IS EXPECTED TO CONTINUE TO TRACK SOUTHEAST TODAY AND WILL BE APPROACHING THE TX PANHANDLE BY THE EVENING HOURS. THIS WILL RESULT IN A SURFACE LOW DEVELOPING LATE THIS AFTERNOON OVER THE HIGH PLAINS AND MOVING OUT OVER OKLAHOMA DURING THE OVERNIGHT HOURS. THIS WILL PLACE MOST OF THE AREA IN A PRIME AREA FOR PRECIP...LOW CIGS AND GUSTY NORTH/NORTHEAST WINDS OVERNIGHT. PRECIP IS EXPECTED TO START OVER CENTRAL KS AROUND 03Z AND EXPAND IN COVERAGE BY 06Z. FEEL THE PRECIP WILL START AS RAIN OVER CENTRAL KS BUT WILL EVENTUALLY TURN TO -SN AROUND 06Z. FOR NOW WILL ONLY HAVE -SN AT KRSL...KEEPING THE PRECIP LIQUID AT OTHER SITES. THE AREA OF PRECIP WILL MOVE SOUTHEAST OVERNIGHT...REACHING KICT AROUND 10Z. ONCE THE MORE WIDESPREAD PRECIP STARTS FEEL CONFIDENCE THAT IFR CIGS WILL BE LIKELY. THE OTHER AVIATION CONCERN WILL BE THE VERY STRONG N-NE WINDS TONIGHT AS THE SURFACE LOW TRACKS EAST. THE STRONG WINDS WILL COMMENCE OVER CENTRAL KS AROUND 06Z WITH SUSTAINED WINDS AROUND 35 MPH WITH GUSTS TO AROUND 45 MPH. THESE STRONG WINDS WILL SHIFT SOUTHEAST OVERNIGHT AND WILL START TO AFFECT KICT AROUND 10Z. LAWSON && .PREV DISCUSSION... /ISSUED 316 AM CDT WED APR 1 2009/ DISCUSSION... THE MAIN CONCERN WITH THIS FORECAST PACKAGE WILL BE THE TONIGHT AND THURSDAY MORNING SYSTEM FOLLOWED BY THE NEXT STORM THIS WEEKEND. TODAY: LATEST WATER VAPOR LOOP IS SHOWING A VERY STRONG POTENTIAL VORTICITY (PV) ANOMALY DIVING INTO THE NORTHERN ROCKIES. BEHIND THIS PV ANOMALY...THE ACARS PROFILERS WERE SHOWING AROUND 165KT JET STREAK DIVING SOUTH THROUGH WASHINGTON AND OREGON. THIS IS ABOUT 15KTS GREATER THAN WHAT THE MODELS ARE PROGGING AT THIS HOUR. AS A RESULT...WE ARE LOOKING AT A MORE INTENSE SYSTEM DEVELOPING THAN WHAT WAS PROGGED EARLIER. THIS WILL REALLY CAUSE OUR LEE SIDE TROF TO STRENGTHEN THIS AFTERNOON OVER THE HIGH PLAINS WHICH WILL INCREASE OUR SOUTH WINDS IN HURRY. IN FACT...WE COULD BE FLIRTING WITH WIND ADVISORY CRITERIA AND VERY HIGH FIRE DANGER THIS AFTERNOON ACROSS SOUTH CENTRAL KANSAS. MEANWHILE...TEMPERATURES WILL BE ON THE MILD SIDE TODAY WITH HIGHS CLIMBING INTO THE 60S. CURRENT FORECAST LOOKS TO BE ON TRACK WITH REGARDS TO TEMPERATURES. TONIGHT-THURSDAY: THIS TIMEFRAME WAS A TOUGH CALL ESPECIALLY WITH REGARDS TO PRECIPITATION TYPE AND HIGH WIND POTENTIAL. WE FAVORED MORE OF THE GFS/NAM/SREF SOLUTIONS WITH REGARDS TO THE POSITION AND STRENGTH OF THE UPPER LEVEL WAVE...BASED ON THE CURRENT TRENDS. THESE MODELS ARE ALL SHOWING THIS SYSTEM SLOWING DOWN A BIT MORE THAN EARLIER RUNS. THIS COMBINED WITH STRONGER JET DYNAMICS WILL FAVOR A SLOWER AND TIGHTER BAROCLINIC ZONE MOVING THROUGH CENTRAL KANSAS OVERNIGHT. THE NAM IS THE MOST AGGRESSIVE IN SHOWING VERY STRONG VERTICAL MOTION ALONG THE BAROCLINIC ZONE SITUATED BETWEEN 700 AND 600MB WHICH IS THE LAYER WHERE THE BEST SNOW GROWTH POTENTIAL WILL EXIST. THE MAIN QUESTION IS WHETHER THE BOUNDARY LAYER CAN COOL OFF ENOUGH TO CAUSE THINGS TO CHANGEOVER TO SNOW. RIGHT NOW...WE FEEL THAT THIS IS CERTAINLY PLAUSIBLE DUE TO GOOD DIABATIC COOLING EFFECTS. IF THIS OCCURS...WE ARE AT LEAST 50 PERCENT CONFIDENT THAT PORTIONS OF CENTRAL KANSAS WILL SEE SNOW AMOUNTS UP TO 2 INCHES BY DAYBREAK. WE ARE EVEN MORE CONFIDENT THAT WIND SPEEDS WILL REALLY CRANK UP LATE TONIGHT AFTER THE SURFACE TROF PIVOTS THROUGH THE AREA. THESE STRONG WINDS COMBINED WITH THE FALLING SNOW WILL CAUSE HAZARDOUS DRIVING CONDITIONS. AS A RESULT...WE WENT AHEAD AND ISSUED A WINTER WEATHER ADVISORY FOR CENTRAL KANSAS AFTER MIDNIGHT WITH A WIND ADVISORY FOR SOUTH CENTRAL KANSAS AFTER MIDNIGHT AS WELL. BOTH OF THESE ADVISORIES WILL BE IN EFFECT UNTIL 15Z THURSDAY. THE SNOW SHOULD BEGIN TO TAPER OFF TO FLURRIES OVER CENTRAL KANSAS DURING THE MORNING. THIS BAROCLINIC ZONE MAY CONTINUE TO SHIFT EAST THROUGH THE MORNING...BUT IT MAY LOSE SOME OF ITS PUNCH. THEREFORE...WE ARE THINKING THAT IT MAY BE MORE OF THE LIQUID TYPE OF PRECIPITATION ACROSS SOUTHERN KANSAS. IT ALSO CONTINUE TO BE QUITE WINDY AND COOL DURING THE REMAINDER OF THE DAY. THURSDAY NIGHT-FRIDAY NIGHT: NO SIGNIFICANT CHANGES WERE MADE AT THIS POINT DUE TO THE SURFACE HIGH DOMINATING THE AREA THURSDAY NIGHT. HOWEVER...THE SOUTH WINDS WILL CRANK UP AGAIN ON FRIDAY AS THE LEE SIDE TROF STRENGTHENS OVER THE ROCKIES. TEMPERATURES WILL BE RATHER MILD ON FRIDAY WITH HIGHS MAINLY IN THE 60S. SATURDAY-SUNDAY: THE MODELS ARE SHOWING THE NEXT SYSTEM TAKING A MORE NORTHERLY TRACK THAN ITS PREDECESSOR. AS A RESULT...THIS WILL ALLOW US TO BE IN THE WARM SECTOR THROUGH MUCH OF THE DAY ON SATURDAY. THE MAIN QUESTION STILL RESIDES ON HOW MUCH MOISTURE WILL RETURN WITH THIS NEXT WAVE. THE ECMWF CONTINUES TO BE THE MORE PESSIMISTIC SOLUTION IN BRINGING UP THE GULF MOISTURE WHILE THE GFS IS QUITE A BIT MORE OPTIMISTIC WITH MIXED LAYER CAPES NEAR 1000 J/KG SATURDAY AFTERNOON AHEAD OF THE DRY LINE. BOTH MODELS ARE STILL SHOWING GOOD SHEAR POTENTIAL FOR SEVERE STORMS...BUT THE MOISTURE AT THIS POINTS LOOKS LIKE TO BE VERY MARGINAL. WE WILL CONTINUE TO SEE HOW THINGS EVOLVE AS THE WEEK PROGRESSES. COX AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU ALL 5 TERMINALS TO REMAIN IN VFR STATUS THROUGH 02/00Z. HOWEVER AN INTENSIFYING MID-LEVEL DISTURBANCE IS STILL PROGGED TO DROP ALMOST DUE S FROM THE NRN ROCKIES WED. REACHING THE OK/TX PANHANDLES EARLY WED EVENING (02/00Z) THE DISTURBANCE WILL INDUCE INTENSE & RAPID SFC CYCLOGENESIS OVER OK/TX PANHANDLE VICINITY WED AFTERNOON. THIS WILL IN TURN INDUCE S/SE WINDS TO STRENGTHEN ACROSS KS BY 02/17Z WITH 17-22KTS/20-25MPH SUSTAINED IN MOST AREAS BY 02/17Z PRIMARILY ACROSS SC & SE KS WHERE GUSTS OF 26-30KTS/30-35MPH ARE BEGINNING TO APPEAR POSSIBLE. THE SFC LOW SHOULD STRENGTHEN EVEN FURTHER WED EVENING AS IT SURGES SE ACROSS THE WRN RED RIVER. THIS WILL INDUCE LWR-DECK FLOW TO BACK TOWARD THE NE & SET STAGE FOR WIDESPREAD RAIN EVENT OVER ESPECIALLY CNTRL KS DURING 02/00Z-02/06Z OUTLOOK PERIOD. IT IS POSSIBLE THAT LOW-END MVFR & PERHAPS EVEN IFR CIGS & VSBYS MAY OVERSPREAD KSLN & KRSL TERMINALS BY 02/06Z. SHRA & A FEW TSRA ARE POSSIBLE OVER SC & SE KS DURING THIS LATTER PERIOD. STAY TUNED. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 64 39 51 34 / 10 60 40 0 HUTCHINSON 62 35 51 34 / 10 70 40 0 NEWTON 61 38 51 34 / 10 60 40 0 ELDORADO 62 40 50 34 / 10 60 50 0 WINFIELD-KWLD 64 42 52 35 / 10 60 50 0 RUSSELL 58 31 51 32 / 10 80 20 0 GREAT BEND 60 32 51 33 / 10 80 30 0 SALINA 58 33 51 33 / 10 80 40 0 MCPHERSON 61 35 51 33 / 10 70 40 0 COFFEYVILLE 66 45 52 35 / 10 60 70 0 CHANUTE 64 44 50 34 / 10 60 60 0 IOLA 63 43 50 33 / 10 60 60 0 PARSONS-KPPF 65 45 51 34 / 10 60 60 0 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM MIDNIGHT TONIGHT TO 10 AM CDT THURSDAY FOR KSZ049>053-067>069-082-083-091>093. WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 10 AM CDT THURSDAY FOR KSZ032-033-047-048. &&
Hazardous weather outlook, Apr 1, 5:05 AM CDT, 5 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 505 AM CDT WED APR 1 2009 KSZ032-033-047>053-067>072-082-083-091>096-098>100-021015- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 505 AM CDT WED APR 1 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT A POWERFUL STORM SYSTEM WILL MOVE INTO NORTHERN TEXAS TONIGHT. AHEAD OF THIS SYSTEM...STRONG SOUTH WINDS WILL DEVELOP OVER THE AREA. THESE STRONG SOUTH WINDS COMBINED WITH DRY FUELS WILL CAUSE THE GRASSLAND FIRE DANGER INDEX TO BE IN THE VERY HIGH CATEGORY THIS AFTERNOON. THIS STORM SYSTEM WILL DRAW SOME MOISTURE INTO THE AREA AND TONIGHT WITH SOME OF THIS MOISTURE EXPECTED TO BE IN THE FORM OF SNOW MAINLY IN CENTRAL KANSAS AFTER MIDNIGHT. STRONG NORTH TO NORTHEAST WINDS WILL ALSO DEVELOP OVER MUCH OF CENTRAL AND SOUTH CENTRAL KANSAS OVERNIGHT WHICH WILL ADD INSULT TO INJURY IN CENTRAL KANSAS WITH THE SNOWFALL. SEE THE LATEST WINTER WEATHER ADVISORY AND WIND ADVISORY FOR FURTHER DETAILS. THERE IS ALSO A SMALL CHANCE FOR ISOLATED THUNDERSTORMS IN SOUTHEAST KANSAS OVERNIGHT...BUT THESE STORMS ARE NOT EXPECTED TO BE STRONG OR SEVERE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG NORTH TO NORTHEAST WINDS ALONG WITH SOME SNOWFALL WILL CONTINUE LINGER ACROSS CENTRAL AND SOUTH CENTRAL KANSAS EARLY THURSDAY MORNING...BEFORE DIMINISHING BY MIDDAY. SEE THE LATEST ADVISORIES FOR MORE INFORMATION. ANOTHER POWERFUL STORM SYSTEM IS EXPECTED TO MOVE INTO THE PLAINS STATES SATURDAY AND SATURDAY NIGHT...WHICH SHOULD HELP TRIGGER SCATTERED THUNDERSTORMS ALONG AND AHEAD OF A DRY LINE AND COLD FRONT. SOME OF THE STORMS COULD BE STRONG ON SATURDAY AFTERNOON AND SATURDAY NIGHT. HOWEVER...IF THIS SYSTEM CAN DRAW MORE GULF MOISTURE THEN WHAT IS EXPECTED...THE STORM INTENSITY MAY INCREASE AND BECOME SEVERE. STAY TUNED. THE GRASSLAND FIRE DANGER INDEX IS ALSO EXPECTED TO BE IN THE HIGH OR VERY HIGH CATEGORY FROM THURSDAY THROUGH TUESDAY...DUE TO WINDY CONDITIONS AND MOSTLY DRY FUELS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP COX
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 3:19 AM CDT | Wind Advisory | ICT | Butler, Chase, Cowley, Harper, Harvey, Kingman and 7 more | 31 hr |
| Apr 1, 3:20 AM CDT | Winter Weather Advisory | ICT | Barton, Ellsworth, Lincoln, Russell, Saline | 31 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.